Alert archive / Arizona / Wind Advisories in 2017
Wind Advisory 25, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at May 24, 2017, 4:21 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 25, 2017, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2017, 4:21 AM MST (11:21 UTC)
- In effect from
- May 25, 2017, 11:00 AM MST
- Expired
- May 25, 2017, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3742 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
008 WWUS75 KFGZ 241121 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 421 AM MST Wed May 24 2017 AZZ004>007-009>017-039-040-242300- /O.NEW.KFGZ.WI.Y.0025.170525T1800Z-170526T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 421 AM MST Wed May 24 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 11 AM to 8 PM MST Thursday. * TIMING...Winds will increase Thursday through the daylight hours as strong winds mix to the surface. * WINDS...Sustained west winds in excess of 30 mph with gusts over 45 mph are expected late morning through the evening hours Thursday. * IMPACTS...Gusty winds will make travel in high profile vehicles difficult. Strong winds may result in areas of blowing dust and reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
5 follow-up statements
768 WWUS75 KFGZ 242215 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 315 PM MST Wed May 24 2017 AZZ004>007-009>017-039-040-251400- /O.CON.KFGZ.WI.Y.0025.170525T1800Z-170526T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 315 PM MST Wed May 24 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY... * TIMING...Winds will increase Thursday through the daylight hours as strong winds mix to the surface. * WINDS...Sustained southwest winds of 20 to 35 mph with gusts of 40 to 50 mph are expected from late morning through the early evening hours Thursday. * IMPACTS...Gusty winds will make travel in high profile vehicles difficult. Strong winds may result in areas of blowing dust and reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ KD
441 WWUS75 KFGZ 251047 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 347 AM MST Thu May 25 2017 AZZ004>007-009>017-039-040-260300- /O.CON.KFGZ.WI.Y.0025.170525T1800Z-170526T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 347 AM MST Thu May 25 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... * TIMING...Winds will increase Thursday through the daylight hours as strong winds mix to the surface. * WINDS...Sustained southwest winds of 20 to 35 mph with gusts of 40 to 50 mph are expected from late morning through the early evening hours Thursday. * IMPACTS...Gusty winds will make travel in high profile vehicles difficult. Strong winds may result in areas of blowing dust and reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
557 WWUS75 KFGZ 252130 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 230 PM MST Thu May 25 2017 AZZ004>007-009>017-039-040-260300- /O.CON.KFGZ.WI.Y.0025.000000T0000Z-170526T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 230 PM MST Thu May 25 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...Winds will remain strong and gusty through this evening, gradually decreasing after sunset. * WINDS...Sustained west to southwest winds of 20 to 35 mph with gusts of 40 to 50 mph are expected through the early evening hours. * IMPACTS...Gusty winds will make travel in high profile vehicles difficult. Strong winds may result in areas of blowing dust and reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
152 WWUS75 KFGZ 252212 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 312 PM MST Thu May 25 2017 AZZ014-017-261200- /O.NEW.KFGZ.WI.Y.0026.170526T1900Z-170527T0300Z/ /O.CON.KFGZ.WI.Y.0025.000000T0000Z-170526T0300Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 312 PM MST Thu May 25 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MST FRIDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from noon to 8 PM MST Friday. * TIMING...Winds will remain strong and gusty through this evening, gradually decreasing after sunset. Winds will increase again by noon MST Friday. * WINDS...Sustained west to southwest winds of 25 to 35 mph with gusts of 40 to 50 mph are expected through the early evening hours. On Friday, southwest winds 25 to 30 mph with gusts up to 40 mph are expected. * IMPACTS...Gusty winds will make travel in high profile vehicles difficult. Strong winds may result in areas of blowing dust and reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ004>007-009>013-015-016-039-040-260300- /O.CON.KFGZ.WI.Y.0025.000000T0000Z-170526T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 312 PM MST Thu May 25 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...Winds will remain strong and gusty through this evening, gradually decreasing after sunset. * WINDS...Sustained west to southwest winds of 20 to 35 mph with gusts of 40 to 50 mph are expected through the early evening hours. * IMPACTS...Gusty winds will make travel in high profile vehicles difficult. Strong winds may result in areas of blowing dust and reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
037 WWUS75 KFGZ 260259 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 759 PM MST Thu May 25 2017 AZZ014-017-260400- /O.EXP.KFGZ.WI.Y.0025.000000T0000Z-170526T0300Z/ /O.CON.KFGZ.WI.Y.0026.170526T1900Z-170527T0300Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 759 PM MST Thu May 25 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST FRIDAY... ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from noon to 8 PM MST Friday. * TIMING... Wind speeds will increase again by noon MST Friday. * WINDS...Southwest winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...Gusty winds will make travel in high profile vehicles difficult. Strong winds may result in areas of blowing dust and reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ004>007-009>013-015-016-039-040-260400- /O.EXP.KFGZ.WI.Y.0025.000000T0000Z-170526T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 759 PM MST Thu May 25 2017 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Todays Wind Advisory will expire at 8 PM MST this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 24, 4:01 AM MST, 20 minutes earlier.
Area forecast discussion, May 24, 4:01 AM MST, 20 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 401 AM MST Wed May 24 2017 .SYNOPSIS...Expect dry, breezy and warm conditions on Wednesday. Low pressure over the western United States will bring windy and cooler conditions to northern Arizona from Thursday through Friday. Lighter winds are forecast for the weekend as high pressure builds in from the west. && .DISCUSSION... Warm and dry conditions will continue for the short term as the axis of a ridge of high pressure crosses Arizona today. A low pressure trough moving across the Northern Rockies will cause a tightening pressure gradient over Utah and Arizona Wednesday and Thursday. This will cause an increase in winds over the region Today and Thursday as well. The strongest winds are expected to occur on Thursday during peak mixing between 11 am and 8 pm when momentum transport will be at its high efficiency. Due to these gusty winds and low RH values a wind advisory has been issued and a fire weather watch has been upgraded to a red flag warning for this time period. As the ridge to the south and the low pressure trough to the distant north move off to the east, the pressure gradient will weaken as will winds aloft. A shortwave trough will move through the Great Basin Friday, but chances for precipitation over Northern Arizona appears to be minimal with the best chances along the Utah Arizona border along with some isolated showers over the high elevation peaks Saturday afternoon. A large scale ridge across the Pacific Coast will slowly move inland and is expected to dominate the weather scene through the first half of next week with warm dry conditions as this ridge builds into the region. Highs should be 5 to 10 degrees above seasonal averages. && .AVIATION...For the 12Z package...VFR conditions for the next 24 hours. Surface winds light and variable through 16Z becoming SW 15- 20KT gusts to 30KT...then becoming light again after 02Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A dry and warm weather pattern will continue through Thursday. West-southwest winds begin to increase this afternoon...and Thursday. Areas of critical fire weather conditions are likley Thursday. Friday through Sunday...Windy coniditons will continue on Friday with additional cooling. Critical conditions will be possible again Friday. Warmer condtions are in store for the the Memorial Day Weekend. && .FGZ WATCHES/WARNINGS/ADVISORIES...Red Flag Warning from 11 AM to 8 PM MST Thursday FOR AZZ107- 110>114-116-117-140. Wind Advisory from 11 AM to 8 PM MST Thursday FOR AZZ004>007- 009>017-039-040. && PUBLIC...Suk AVIATION...MAS For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, May 23, 5:24 AM MST, 22 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Flagstaff AZ 524 AM MST Tue May 23 2017 AZZ007-010>014-016-017-040-240700- Coconino Plateau-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains- Northeast Plateaus and Mesas South of Hwy 264- 524 AM MST Tue May 23 2017 This Hazardous Weather Outlook is for portions of north central Arizona and northeast Arizona. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Wind speeds will increase Wednesday through the end of the work week. Increased wind may combine with low humidity to produce areas of critical fire weather conditions across north central and eastern Arizona Thursday afternoon and a Fire Weather Watch has been issued. Critical conditions will be possible again Friday afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 3:44 AM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo | 40 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.